MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 7X120MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 7X120MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C07120ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Stenosis (2263); Claudication (2550)
Date of Event 09/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot (15851698) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the smart pms for sfa study, approximately thirty-nine months post implantation of three smart (smart 120 150, sfa - 7x120mm, 8x120mm, smart control, iliac 8x100ml) self¿expanding stents (ses) on the superficial femoral artery, the patient had intermittent claudication appeared and also a right superficial femoral artery occlusion and stenosis of the right common femoral artery origin was confirmed by doppler ultrasound (dus).A treatment plan was going to be determined the next time the patient visits the hospital.None of these events were relevant to the index procedure or the cordis product.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.As reported by the smart pms for sfa study, approximately thirty-nine months post implantation of three smart (smart 120 150, sfa - 7x120mm, 8x120mm, smart control, iliac 8x100ml) self¿expanding stents (ses) on the superficial femoral artery, the patient had intermittent claudication appeared and also a right superficial femoral artery occlusion and stenosis of the right common femoral artery origin was confirmed by doppler ultrasound (dus).A treatment plan was going to be determined the next time the patient visits the hospital.None of these events were relevant to the index procedure or the cordis product.The device was returned for analysis.A review of the manufacturing documentation for lot numbers 15851698 revealed no non-conformances or process excursion during the manufacturing and inspection processes that can be associated with the reported event.Without medical records and procedural films available for review, the reported events from the smart pms for sfa study could not be confirmed.Claudication is a condition in which cramping pain in the leg is induced by exercise, typically caused by poor circulation of blood in the arteries of the legs.Stenosis is a narrowing of the vessel.The superficial artery occlusion reported by the study is not stated to be an in-stent restenosis.Factors that may have influenced this reported events include patient, pharmacological and lesion.Based on the minimal information provided, it is not possible to draw a clinical conclusion or determine a root cause for the reported events.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
SMART 120 150, SFA - 7X120MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7064997
Report Number9616099-2017-01626
Device Sequence Number19315971
Product Code FGE
UDI-Device Identifier20705032063422
UDI-Public20705032063422
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC07120ML
Device Lot Number15851698
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer01/21/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Disability;
Patient Age74 YR
Patient Weight47